Hail, Harmon
- When
- September 13, 4:55 PM CST
- Where
- Harmon County, 8 mi NNW of Hollis
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.783, -99.967
20 hail, 13 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 13, 2:24 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT TUE SEP 13 2005 .DISCUSSION...COLD FRONT HAS PUSHED INTO NWRN OK AND CONTINUES TO EDGE SLOWLY SEWD. CU HAS BEGUN TO THICKEN ALONG NRN OK/KS BORDER WHERE FRONT AND OUTFLOW FROM MORNING CONVECTION MEET. ALSO SAT LOOPS SHOW DEVELOPING CU ALONG THE SFC BNDRY FROM AROUND ALVA SWWD INTO THE ERN TX PANHANDLE. AMS HAS BECOME VERY UNSTABLE THIS AFTN AND WITH CONVERGENCE INCREASING AS SFC WINDS BACK AHEAD OF FRONT EXPECT TSTMS TO INITIATE WITHIN THE NEXT FEW HOURS. DEEP LAYER SHEAR HAS INCREASED DURING THE DAY AND BECOME MORE FAVORABLE FOR ORGANIZED SEVERE. IN ADDITION...HEAVY RAIN IS ALSO A THREAT TONIGHT ESP ACROSS PARTS OF NCNTRL OK WHERE LLJ WILL INTERACT WITH FNTL BNDRY LATER TONIGHT. DIFFICULT TO PINPOINT WHERE SFC BNDRY WILL BE DURING THE DAY WED AS OVERNIGHT CONVECTION WILL LIKELY GENERATE OUTFLOW BOUNDARIES. WITH ANOTHER S/W APCHG FROM THE SRN ROCKIES AND FRONT/OUTFLOW BNDRS AROUND TSTM CHANCES WILL REMAIN HIGH INTO WED NIGHT. PRECIP CHANCES DIMINISHING FROM THE WEST THURSDAY AS S/W MOVES THROUGH AND SFC BNDRY SHIFTS SOUTH OF THE AREA. PRECIP CHANCES DIMINISH INTO THE WEEKEND AS UPR RDG BUILDS OVER THE SRN ROCKIES/PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 84 66 85 / 50 50 50 40 HOBART OK 67 86 66 85 / 30 40 50 30 WICHITA FALLS TX 71 92 70 88 / 20 50 50 40 GAGE OK 61 77 60 82 / 40 30 30 20 PONCA CITY OK 65 80 64 82 / 60 60 40 30 DURANT OK 74 90 71 87 / 20 50 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 13 2005
OKZ004>048-050>052-TXZ083>090-141200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SEVERE WEATHER RISK COVERS AREAS NORTH AND WEST OF A LINE
EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO LAWTON...
NORMAN...AND CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL THE SIZE
OF GOLFBALLS... DAMAGING WIND GUSTS TO 70 MPH... AND FLASH FLOODING
RAINFALL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A COLD FRONT MOVING INTO FAR NORTHWEST OKLAHOMA AT MIDDAY WILL ACT
AS A FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY AS IT MOVES SLOWLY
SOUTHEAST THROUGH THE NORTHERN PORTIONS OF OKLAHOMA BY LATE
AFTERNOON. THE FRONT SHOULD MOVE INTO CENTRAL SECTIONS OF OKLAHOMA
DURING THE EVENING AND OVERNIGHT HOURS. IN ADDITION TO THE COLD
FRONT... A DRY LINE MAY SHARPEN OVER WEST TEXAS... AND POSSIBLY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.
ALTHOUGH A CAPPING INVERSION WILL INITIALLY INHIBIT THUNDERSTORM
DEVELOPMENT... STRONG SURFACE HEATING AND CONVERGENCE NEAR THE FRONT
SHOULD WEAKEN THE CAP. STRONG AND SEVERE THUNDERSTORM INITIATION IS
EXPECTED DURING THE MID TO LATE AFTERNOON HOURS NEAR AND JUST NORTH
OF THE COLD FRONT IN NORTHERN OKLAHOMA. THE STORMS WILL BUILD SOUTH
AND SOUTHWEST ACROSS NORTHERN OKLAHOMA THROUGH THE LATE AFTERNOON
AND OVERNIGHT HOURS. MEANWHILE... THUNDERSTORMS THAT DEVELOP NEAR
THE DRYLINE COULD MOVE INTO SOUTHWEST PORTIONS OF OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND EVENING.
INSTABILITIES ARE EXPECTED TO REACH MODERATE TO HIGH LEVELS ACROSS
THE AREA BY LATE THIS AFTERNOON. THE WINDS AT MID AND HIGH ALTITUDES
WILL BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE COMBINATION
OF STRONG DEEP LAYER WIND SHEAR AND LARGE INSTABILITIES COULD RESULT
IN A FEW SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRODUCING HAIL TO AROUND THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH. THE STORMS MAY ORGANIZE INTO ONE OR MORE LARGER
CLUSTERS OVERNIGHT.
IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER... THERE WILL ALSO
BE A CONCERN FOR VERY HEAVY RAINFALL... PRIMARILY OVER NORTH-CENTRAL
OKLAHOMA TONIGHT. REPEATED THUNDERSTORM DEVELOPMENT IN THIS AREA
COULD LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SEVERE STORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH FRIDAY...
WITH THE GREATEST INSTABILITY AND WIND SHEAR EXPECTED ON WEDNESDAY.
THE SEVERE WEATHER RISK WILL BE SEEN MAINLY OVER WESTERN NORTH TEXAS
AND THE SOUTHERN HALF OF OKLAHOMA. WITH THE MENTIONED FRONTAL
BOUNDARY STALLING OVER NORTHERN TEXAS LATE WEDNESDAY INTO
THURSDAY... VERY HEAVY RAINFALL WILL BE POSSIBLE JUST NORTH OF WHERE
THE FRONT STALLS. THE CHANCE FOR THUNDERSTORMS WILL DECREASE OVER
THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY... SEPTEMBER 14.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT TUE SEP 13 2005 OKZ011-015-132230- MAJOR OK-DEWEY OK- 517 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF SEILING AT 517 PM CDT...MOVING EAST NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT TUE SEP 13 2005 OKZ033-132300- HARMON OK- 533 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF HOLLIS AT 533 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 536 PM CDT TUE SEP 13 2005 OKZ011-015-017-132300- MAJOR OK-BLAINE OK-DEWEY OK- 536 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY AND MAJOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF CANTON LAKE AT 536 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BLAINE...DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
20 hail, 13 thunderstorm wind. Local standard time, as filed.
Hail was reported covering the ground.
Three to four inch diameter tree limbs were downed.
Hail was observed on the east side of town on North Perkins Road.
Wind was measured by the Oklahoma mesonet.
A strong wind gust blew the steeple off of the Watonga Christian Church. A large tree was also uprooted. Many tree limbs and fences were downed across town.
Tree limbs were downed.
Wind was measured by the Oklahoma mesonet.
The wind was measured near the intersection of Bryant Avenue and Waterloo Road at Imperial College.
Wind was measured by the Oklahoma mesonet.
The wind gust was measured by a KOCO-TV weather station located at Oklahoma City Community College.
Significant roof damage along with damage to walls and windows occurred to the only grocery store in town. Numerous power poles were downed. Trees were also damaged.
A wind gust downed limbs and power lines. A large tree was also downed in the yard of a house on Northwest 17th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474977, 5474978, 5474979, 5474980, 5474981, 5474982, 5474983, 5474984, 5474985, 5474986, 5474987, 5474988, 5474989, 5474990, 5475049, 5475050, 5475051, 5475052, 5475053, 5475054, 5475055, 5475056, 5475066, 5475057, 5475058, 5475059, 5475060, 5475061, 5475062, 5475063, 5475064, 5475065, 5475067.